Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 1, 2000, 4:16 PM MDT for Sheridan County, Montana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2000, 4:16 PM MDT (22:16 UTC)
- Expired
- Jul 1, 2000, 5:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 164 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:00 PM MDT | Hail 1.75 | Reserve, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WUUS55 KGGW 012217 SVRGGW MTC091-012315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 416 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN NORTHEAST MONTANA * UNTIL 515 PM MDT * AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MEDICINE LAKE...OR ABOUT 15 MILES SOUTH OF PLENTYWOOD...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RESERVE AT 430 PM MDT ANTELOPE AT 445 PM MDT DAGMAR AT 500 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SHELTER INDOORS. STRONG AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4862 10479 4841 10460 4841 10406 4892 10416 PROTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:32 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 1, 2:32 PM MDT, 1 hour 44 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 232 PM MDT SAT JUL 1 2000 SFC LOW LOCATED IN NORTHWEST SD AT 18Z WITH A TROF EXTENDING BACK THROUGH BHK-GDV-OLF-WVN LINE ACROSS CWA. EAST OF THE LINE DEW POINTS IN THE 50S... AND OVER IN ND GARRISON ALREADY WITH A DEW POINT OF 70. THIS AIRMASS IS BEING FORCED EASTWARD WITH THE HEATING OF THE DAY. YESTERDAY THE AIRMASS CAME BACK THROUGH GGW AROUND 7PM...WOULD EXPECT A REPEAT TONIGHT. TEMPS THIS AFTERNOON... THE 80/90 LINE IS THROUGH JDN-GGW-WKO WITH THE 90/S EAST AND 80/S WEST. LOOKING AT THE MODELS TODAY...SHOWS A SIMILAR VIEW OF THE GENERAL PATTERN. ALL MODELS MISSED THE ENHANCED AREA OF MOISTURE OVER NC MT THIS EARLY AFTERNOON. HOWEVER THE ETA DID INIT WELL AND HAD A GOOD HANDLE OF THE SITUATION AT 18Z. RUNS HAVE BEEN PRETTY CONSISTENT AS WELL WITH THE MODEL OVER NEMONT. SW FLOW WILL CONTINUE THROUGH THE SHORT TERM AS THE H5 LOW SLOWLY MAKES IT/S WAY ACROSS BC. SHORTWAVES WILL SLIDE THROUGH THE PATTERN. FIRST EXPECTED WAVE WILL BE TONIGHT OVER NEMONT...IT SHOULD START EFFECTING THE SW BY 02Z AND WILL SLIDE OUT OF THE REGION AROUND 12Z. ON THE SURFACE... THE TROF/DRYLINE/WARM FRONT FEATURE ACROSS NEMONT WILL SLIDE BACK TO THE WEST WITH THE SETTING SUN...THIS WILL BRING THE MOIST LOW-LEVEL AIR BACK INTO GGW/MALTA/JORDAN REGIONS BY MORNING. ETA...THETA E RIDGE WHICH IS OVER SASK/ND AT 18Z TODAY WILL BE OVER GGW-YYN LINE BY 18Z SUN. WITH YET ANOTHER SHORTWAVE MOVING THROUGH THE FLOW REACHING NEMONT IN MID TO LATE AFTERNOON. MONDAY THE PATTERN SLIGHTLY SHIFTS EAST...HOWEVER MY EASTERN ZONES COULD SEE YET ANOTHER DAY OF TSRA. WITH PRETTY MUCH THE SAME CONDITIONS. SVR WX...TONIGHT...MORE STRONG AND GUSTY WINDS FOR THE WEST IN AND AROUND TSRA WITH HIGHER BASED STORMS. OVERNIGHT IN THE EAST A CHC OF SVR WITH LRG HAIL AND GUSTY WINDS. TOMORROW IS A MUCH BETTER DAY FOR A WIDESPREAD SVR EVENT. LOW LEVEL EASTERLIES...GOOD SHEAR...BETTER TIMED SHORTWAVE... AND THE LIST GOES ON. MONDAY EVEN LOOKS GOOD FOR SVR IN THE EAST...HOWEVER WILL NOT ADDING WORDING FOR SVR YET. TEMPS...WILL GO WITH THE HIGHER END OF THE MODEL GUIDANCE TEMPS FOR SUNDAY AND MONDAY FOR HIGHS...WILL TREND ABOVE GUIDANCE ON LOWS THROUGH THE SHORT TERM. WINDS ACROSS THE CWA...SHOULD BE NW THROUGH THE PERIOD IN THE WESTERN ZONES...DAY/NIGHT SWITCH FROM NW TO NE IN THE CENTRAL ZONES...WITH EAST WINNING OUT IN THE EASTERN ZONES. WILL ADD STRONG AND GUSTY WINDS IN AND AROUND TSRA FOR TONIGHT ALL ZONES...WILL ALSO ADD HAIL POSS FOR THE NE. PROTON EXTENDED...ALL MODELS IN PRETTY GOOD AGREEMEMT WITH RIDGE AXIS SHIFTING EAST AS WEST COAST TROF SPLITS. CLOSED LOW MOVES INTO ALBERTA EARLY IN THE PERIOD AND THEN WEAKENS AS BASE OF TROF DIGS FURTHER SOUTH ALONG WEST COAST BEFORE STRENGTHENING LATE IN THE PERIOD. MONTANA REMAINS IN SOUTHWEST FLOW REGIME WITH SHORTWAVE ACTIVITY. MAIN WAVE MOVES ALONG CANADIAN BORDER WITH UPPER LOW MONDAY/TUESDAY. CYCLOGENESIS FURTHER SOUTH TO FOCUS PRECIP OVER NORTHEAST MONTANA. WILL BREAKOUT MONDAY NIGHT FOR SHOWERS LIKELY THEN LOWER CHANCE ON TUESDAY. WEDNESDAY ALTHOUGH HEIGHTS LOWER FOR A BREAK IN THE HEAT. HEIGHT LOWERING WITH UPPER TROF SUPRESSING RIDGE FOR A BREAK FROM THE HEAT. BY WEDNESDAY AIRMASS DRIES OUT...HOWEVER WITH WEAK ENERGY MOVING THROUGH SOUTHWEST FLOW WILL KEEP MENTION OF THUNDERSTORMS. SIMILAR ON THURSDAY ONLY WARMER WITH RIDGE REBOUNDING TO THE WEST. EBERT GGW TTWBT 062/083 060/080 058/079 055/082 055/085 946666/90333 GDV TTWBT 063/086 059/085 058/081 055/083 055/086 946666/90433
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.